Study of the bivariate survival data using frailty models based on Lévy processes

Begun, Alexander and Yashin, Anatoli (2019) Study of the bivariate survival data using frailty models based on Lévy processes. AStA Advances in Statistical Analysis, 103 (1). 37–67. ISSN 1863-8171

[thumbnail of Published manuscript]
PDF (Published manuscript) - Published Version
Available under License Creative Commons Attribution.

Download (754kB) | Preview


Frailty models allow us to take into account the non-observable inhomogeneity of individual hazard functions. Although models with time-independent frailty have been intensively studied over the last decades and a wide range of applications in survival analysis have been found, the studies based on the models with time-dependent frailty are relatively rare. In this paper, we formulate and prove two propositions related to the identifiability of the bivariate survival models with frailty given by a nonnegative bivariate Lévy process. We discuss parametric and semiparametric procedures for estimating unknown parameters and baseline hazard functions. Numerical experiments with simulated and real data illustrate these procedures. The statements of the propositions can be easily extended to the multivariate case.

Item Type: Article
Uncontrolled Keywords: frailty,lévy process,bivariate survival function,identifiability
Faculty \ School: Faculty of Science > School of Computing Sciences
Related URLs:
Depositing User: Pure Connector
Date Deposited: 13 Mar 2018 17:36
Last Modified: 22 Oct 2022 03:38
DOI: 10.1007/s10182-018-0322-y

Actions (login required)

View Item View Item